MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination was used during a pta-stenting procedure.The lesion was situated in the afs at the right side.The puncture site was in the left common femoral artery (cfa).At the puncture site there were no calcifications, due to an earlier surgical procedure the puncture site was heavily fibrotic.During insertion of the destination guiding sheath friction was felt.After it was in position the charger pta catheter was advanced without problems.While retrieving the charger catheter friction was felt.When retrieving the destination sheath a lot of resistance was felt, especially in the first stage when the destination was still in position over the bifurcation.When retrieved it could be seen that the guiding sheath was damaged.In fact, it was nearly cut through totally except for the braiding.The operator added that the damage was probably caused by the fibrosis/scar tissue at the puncture site.There was no harm to the patient.Additional information was received on 28aug2020.The patient's condition was stable.The procedure was completed with the destination.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One used 6 fr 45 cm destination sheath was received for product evaluation.The dilator was not received.No other accessory components were returned.Visual inspection revealed that the shaft of the sheath had broken into two pieces.In addition to this, the sheath shaft was stretched, and the inner stainless-steel coil was exposed.Ifu states: "advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the presence of heavy fibrosis and scar tissue, steep angle between the common iliac arteries, accompanied with pulling the sheath in the presence of resistance may have led to the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 23oct2020.The aorta or aorto-iliac arteries were heavily calcified.Resistance was most probably an accumulation of resistance caused by the fibrotic changes in the groin and the calcified aorto-iliac arteries.There was slight tortuosity of the left common iliac artery.The angle was steep; between the common iliac arteries was 32 degrees.The charger balloon catheter was not damaged.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10540083
Report Number1118880-2020-00229
Device Sequence Number19623490
Product Code DYB
UDI-Device Identifier00389701006185
UDI-Public00389701006185
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue NumberRSR03
Device Lot NumberYC05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDE WIRE BOSTON SC.; CHARGER BALLOON CATHETER 6.0X60 135CM BOSTON SC.; AMPLATZ GUIDE WIRE BOSTON SC.; CHARGER BALLOON CATHETER 6.0X60 135CM BOSTON SC.
Patient Age77 YR